Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 69, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Sep 17, 2021, 11:13 AM CDT for Barton County, Kansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2021, 11:13 AM CDT (16:13 UTC)
- Expired
- Sep 17, 2021, 1:36 PM CDT
- In force
- 2 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Barton County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 11:30 AM CDT | FLOOD | Great Bend, KS | DELAYED REPORT. HAD SOME STREET FLOODING IN GREAT BEND. DISPATCH REPORTED A STALLED VEHICLE AND A FEW BARRICADED ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
629 WGUS43 KICT 171613 FLWICT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wichita KS 1113 AM CDT Fri Sep 17 2021 KSC009-172015- /O.NEW.KICT.FA.W.0069.210917T1613Z-210917T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barton KS- 1113 AM CDT Fri Sep 17 2021 The National Weather Service in Wichita has issued a * Flood Warning for Urban area and small stream in... Barton County in central Kansas... * Until 315 PM CDT. * At 1113 AM CDT, Doppler radar indicated heavy rain due to slow-moving thunderstorms, including right over the city of Great Bend. Between 1 and 3 inches of rain have fallen. This will support flooding of typical flood-prone areas, small streams, streets, and other low-lying spots. * Some locations that may experience flooding include... Great Bend, Pawnee Rock, Albert, Olmitz, Galatia, Susank, Great Bend Airport and Cheyenne Bottoms. Additional rainfall amounts of 1 to 2 inches are possible in the warned area through early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive into flooded areas or go around barricades. Nearly two feet of water will carry most vehicles away. Turn around, don't drown. && LAT...LON 3870 9903 3870 9873 3826 9862 3826 9903 $$ Kleinsasser
1 follow-up statement
907 WGUS83 KICT 171836 FLSICT Flood Statement National Weather Service Wichita KS 136 PM CDT Fri Sep 17 2021 KSC009-171846- /O.CAN.KICT.FA.W.0069.000000T0000Z-210917T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barton KS- 136 PM CDT Fri Sep 17 2021 ...THE URBAN AREA AND SMALL STREAM FLOOD WARNING IS CANCELLED FOR BARTON COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3870 9903 3870 9873 3826 9862 3826 9903 $$ Kleinsasser
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 17, 6:53 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 17, 6:53 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Wichita KS 653 AM CDT Fri Sep 17 2021 .SHORT TERM...(Today through Sunday night) Issued at 246 AM CDT Fri Sep 17 2021 An upper trof moving along the north central conus/Canadian border this morning will move to Ontario and the northern Great Lakes by early evening. The associated surface cold front will sag southward across central Kansas this afternoon with temperatures falling from midday highs in the 80s into the 70s. Much warmer air will reside further south across southern Kansas with highs near 90F. Some elevated convection is expected later this morning across central Kansas with some southward development into south central Kansas during the afternoon. The afternoon activity may become quasi-surface based where MLCAPE values greater than 1000 j/kg will reside along/just south of the front in the presence of weak deep layer shear. So a few strong storms will be possible, though risk for severe appears rather low. Upper ridging will develop over the area once again on Saturday with highs close to 90F across most of the area. An significant upper trof will move into the western conus on Sunday before moving over the northern and central Rockies Sunday night. It will remain unseasonably warm on Sunday with a bit more wind from the south across central Kansas. Darmofal .LONG TERM...(Monday through Thursday) Issued at 246 AM CDT Fri Sep 17 2021 The long awaited taste of Fall still looks to arrive Monday night and Tuesday as a modified Canadian/Pacific airmass plunges south across the central conus. The associated upper trof will slide eastward from the Plains to the Great Lakes and Ohio Valley on Wednesday. So the trend toward significantly cooler looks on track with temperatures below seasonal climo thru mid-week. KED && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 630 AM CDT Fri Sep 17 2021 A cold front continues to approach central KS this morning, with a southward moving outflow boundary just ahead of the main front. Scattered convection along and just ahead of the front will continue to bring chances of VCTS/TSRA to the area today. Mentioned VCTS for the central KS sites and KHUT where confidence was highest. Central KS sites could see some brief lower cigs this afternoon behind the front. Additional elevated convection may develop over the next couple hours this morning, mainly west of I-135. A region of accas can be seen on satellite imagery though in a narrow swath. Given narrow axis opted to not include an earlier mention of storms for now, but will amend as needed. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 90 66 89 65 / 20 20 0 0 Hutchinson 89 64 89 64 / 30 30 0 0 Newton 89 65 87 64 / 20 20 0 0 ElDorado 89 65 87 65 / 10 20 0 0 Winfield-KWLD 91 66 89 65 / 10 10 0 0 Russell 81 61 87 65 / 40 30 0 0 Great Bend 85 62 87 64 / 40 40 0 0 Salina 88 63 89 65 / 40 40 0 0 McPherson 88 64 88 63 / 30 30 0 0 Coffeyville 90 65 89 66 / 10 10 0 0 Chanute 89 66 87 66 / 10 10 0 0 Iola 88 65 86 65 / 10 10 0 0 Parsons-KPPF 89 65 88 65 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KED LONG TERM...KED AVIATION...KMB
Hazardous weather outlook, Sep 17, 3:21 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 321 AM CDT Fri Sep 17 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180830- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 321 AM CDT Fri Sep 17 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight There is a chance for thunderstorms today across central Kansas with a few storms possible in south central Kansas this afternoon. Chances for storms will linger into the evening for locations west of the Kansas turnpike. A few strong storms with gusty winds and small hail will be possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chance of thunderstorms will return for most of the area for late Monday into early Tuesday. Check back for later updates, as there is some uncertainty on the timing and strength of this activity. But at this time, some strong to severe storms may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Sep 17, 9:53 AM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Wichita KS 953 AM CDT Fri Sep 17 2021 KSZ032-047-171530- Russell-Barton- 953 AM CDT Fri Sep 17 2021 ...SLOW-MOVING THUNDERSTORMS AFFECTING WESTERN RUSSELL AND WESTERN BARTON COUNTIES... At 949 AM CDT, numerous slow-moving thunderstorms were located across the western halves of Barton and Russell counties. Movement was nearly stationary. Very heavy rainfall is occurring with these storms, which may support localized flooding of typical flood-prone, low-lying areas. Do not drive through water of unknown depth. Locations impacted include... Great Bend, Russell, Hoisington, Gorham, Pawnee Rock, Albert, Olmitz, Milberger, Paradise, Galatia, Susank, Waldo, Great Bend Airport and Russell Airport. This includes Interstate 70 between Mile Markers 176 and 192. If outdoors, consider seeking shelter inside a building. LAT...LON 3913 9904 3913 9870 3826 9876 3826 9903 TIME...MOT...LOC 1449Z 240DEG 49KT 3861 9887 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 9:53 AM CDT | Special Weather Statement | ICT | Barton, Russell | 37 min |
| Sep 17, 6:11 PM CDT | Special Weather Statement | ICT | Rice | 49 min |
| Sep 17, 6:34 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.